MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-2518
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that (b)(6) 2026, a 25-18mm ampaltzer talisman pfo occluder was implanted using 8f talisman delivery sheath.The procedure was performed through the existing pfo channel, and no pericardial effusion was noted prior to the procedure.The implantation proceeded without noted complications, with no difficulty implanting the device, no multiple manipulations, and no partial or full recaptures performed.The device was released in the desired position.During the procedure, the patient was in sinus rhythm.Heparin (5000 iu) was administered, but activated clotting time (act) was not measured due to the short procedure time.No protamine or other reversal agent was administered.No wire or sheath exchanges occurred, and the wire was not placed in the left atrial appendage, nor was it positioned in a pulmonary vein in a manner requiring multiple repositioning.The following morning, the patient developed cardiac tamponade.Imaging and surgical findings indicated that the pericardial effusion was circumferential and located at the right atrium roof.The largest dimension of the effusion was not measured, as the patient underwent emergency pericardiocentesis to evacuate blood.The patient had been taking dual antiplatelet therapy (aspirin and clopidogrel) both on the day of the procedure and at the time the effusion was detected.The patient subsequently underwent surgery, during which the pfo device was removed and the pfo was surgically closed.The patient has since recovered well.It was reported that the treating physicians had no explanation for the event; however, the user believes that the abbott pfo talisman device caused the pericardial effusion/cardiac tamponade.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of a implant related tissue damage was reported with pericardial effusion and cardiac tamponade.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported implant related tissue damage could not be determined.The reported pericardial effusion and cardiac tamponade are likely cascading effects from the event.Interventions were results of case-specific circumstances, as a pericardiocentesis was performed, the device was surgically removed, and the pfo was closed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24283861
Report Number2135147-2026-00730
Device Sequence Number9802975
Product Code MLV
UDI-Device Identifier05415067033314
UDI-Public(01)05415067033314(17)280630(10)10973671
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PFO-2518
Device Catalogue Number9-PFO-2518
Device Lot Number10973671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown